MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This second of two reports for this reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that a patient experienced toxic anterior segment syndrome (tass) after use of a viscoelastic product in an intraocular lens implantation surgery.Additional information has been requested.This file represents patient 2 of 2 from this facility.Additional information received indicated that the surgeon also suspected the intraocular lens (iol) also as a cause of event.Additional information received indicated that tass with diffuse corneal edema in a cataract surgery in the left eye was observed.
 
Additional Manufacturer Narrative
The product was not returned for investigation.We are unable to confirm the reported complaint.Based on the results from the product, batch and sterilisation history record, the products met release criteria.All product and batch history records are quality reviewed prior to product release.There have been no other complaints for this reported lot.Investigation has been completed based on current information.No further action is warranted at this time.Based on our trend analysis, there are no adverse trends identified for this complaint and based on these findings the residual risk remains at an acceptable level.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key12257191
Report Number9612169-2021-00161
Device Sequence Number4861215
Product Code MJP
UDI-Device Identifier00380652274319
UDI-Public00380652274319
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSN6AT6
Device Catalogue NumberSN6AT6.190
Device Lot Number21250456
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date07/31/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR